Stochastic comparisons of random minima and maxima from life distributions
AbstractRecently Shaked and Wong (J. Appl. Probab. 34 (1997) 420) obtained stochastic comparison results involving random minima and maxima of a sequence of non-negative independent random variables. In this paper we derive some relations between the random extremes and classes of life distributions with monotone hazard rate. Preservation of some stochastic orders under the taking of random extremes is established. Results of Shaked (in: Patil et al. (Eds.), Statistical Distributions in Scientific Work, Reidel, Dordrecht, 1975, p. 363) are extended and a new proof of a result of Shaked and Wong (1997) is given.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Elsevier in its journal Statistics & Probability Letters.
Volume (Year): 55 (2001)
Issue (Month): 1 (November)
Contact details of provider:
Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Alzaid, Abdulhamid A. & Proschan, Frank, 1992. "Dispersivity and stochastic majorization," Statistics & Probability Letters, Elsevier, vol. 13(4), pages 275-278, March.
- Bartoszewicz, Jaroslaw, 2000. "Stochastic orders based on the Laplace transform and infinitely divisible distributions," Statistics & Probability Letters, Elsevier, vol. 50(2), pages 121-129, November.
- Al-Mutairi, D.K. & Ghitany, M.E. & Gupta, Ramesh C., 2011. "Estimation of reliability in a series system with random sample size," Computational Statistics & Data Analysis, Elsevier, vol. 55(2), pages 964-972, February.
- Ibrahim Ahmad & Mohamed Kayid, 2007. "Reversed preservation of stochastic orders for random minima and maxima with applications," Statistical Papers, Springer, vol. 48(2), pages 283-293, April.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.